Alert archive / New York / Flash Flood Warnings in 2014

Flash Flood Warning 8, NWS New York, NY

June 13, 20145 counties in New York

NWS New York, NY issued this flash flood warning at Jun 13, 2014, 6:12 PM EDT for 5 counties in New York. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2014, 6:12 PM EDT (22:12 UTC)
Expired
Jun 13, 2014, 8:15 PM EDT
In force
2 hr
Issued by
NWS New York, NY
Area
Storm-based polygon
Flood severity
None

Counties Bronx County, NY, Kings County, NY, New York County, NY, Queens County, NY, Richmond County, NY

The radar

The Philadelphia radar (KDIX), 76 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 6:35 PM EDTFLASH FLOODStaten Island, NYRAMP FROM LILY POND AVE TO THE LOWER LEVEL BROOKLYN BOUND SECTION OF THE VERRAZANO BRIDGE IS CLOSED DUE TO FLOODING

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 10.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2014-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 101 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2014-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
101 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
502 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

095 
WGUS51 KOKX 132212
FFWOKX
NYC005-047-061-081-085-140015-
/O.NEW.KOKX.FF.W.0008.140613T2212Z-140614T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
612 PM EDT FRI JUN 13 2014

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  KINGS (BROOKLYN) COUNTY IN SOUTHEAST NEW YORK...
  QUEENS COUNTY IN SOUTHEAST NEW YORK...
  NEW YORK (MANHATTAN) COUNTY IN SOUTHEAST NEW YORK...
  BRONX COUNTY IN SOUTHEAST NEW YORK...
  RICHMOND (STATEN ISLAND) COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 815 PM EDT...

* AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM A LINE OF THUNDERSTORM OVER THE WARNED AREA.   
  RAINFALL RATES OF 1 TO 2 INCHES PER HOUR ARE OCCURRING WITH        
  THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN UPTON
NY.

&&

LAT...LON 4050 7426 4063 7420 4065 7406 4061 7405
      4074 7402 4092 7392 4087 7376 4084 7376
      4083 7381 4075 7370 4065 7373 4062 7377
      4059 7374 4054 7394 4057 7393 4057 7401
      4059 7401 4061 7405 4052 7413

$$
1 follow-up statement
537 
WGUS71 KOKX 140013
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
813 PM EDT FRI JUN 13 2014

NYC005-047-061-081-085-140023-
/O.EXP.KOKX.FF.W.0008.000000T0000Z-140614T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RICHMOND (STATEN ISLAND) NY-BRONX NY-NEW YORK (MANHATTAN) NY-
QUEENS NY-KINGS (BROOKLYN) NY-
813 PM EDT FRI JUN 13 2014

...THE FLASH FLOOD WARNING WILL EXPIRE AT 815 PM EDT FOR KINGS
(BROOKLYN)...QUEENS...NEW YORK (MANHATTAN)...BRONX AND RICHMOND
(STATEN ISLAND) COUNTIES...

HEAVY RAIN HAS EXITED THE AREA AND THE THREAT FOR FLASH FLOODING IS 
NO LONGER IMMINENT. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 4050 7426 4063 7420 4065 7406 4061 7405
      4074 7402 4092 7392 4087 7376 4084 7376
      4083 7381 4075 7370 4065 7373 4062 7377
      4059 7374 4054 7394 4057 7393 4057 7401
      4059 7401 4061 7405 4052 7413

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 4:32 PM EDT, 1 hour 40 minutes earlier.

Area forecast discussion, Jun 13, 4:32 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
432 PM EDT FRI JUN 13 2014

.SYNOPSIS...
A COLD FRONT MOVES ACROSS THE REGION TONIGHT...AND THEN HIGH
PRESSURE BUILDS INTO THE AREA FOR THE WEEKEND AND MOVES OFFSHORE
EARLY NEXT WEEK. A SERIES OF WEAK COLD FRONTS WILL IMPACT THE AREA
NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
SHOWERS AND THUNDERSTORMS DEVELOPING ALONG A PRE-FRONTAL TROUGH
OVER EASTERN PA AND WESTERN NJ. THOSE STORMS WILL TRACK EAST THIS
EVENING AS THE COLD FRONT OVER CENTRAL NY/PA APPROACHES THE
NORTHEAST.

ML/MUCAPE VALUES CURRENTLY AROUND 2000 J/KG ACROSS WESTERN
PORTIONS OF THE LOWER HUDSON VALLEY AND DOWN INTO NORTHEAST NJ. IN
ADDITION...PWATS ARE AROUND 1.75 INCHES. SO ANY THUNDERSTORMS THAT
DEVELOP...ESPECIALLY THIS EVENING...COULD PRODUCE LOCALLY HEAVY
RAIN. THERE IS ALSO THE POTENTIAL FOR TRAINING OF CELLS...WHICH
WOULD RESULT IN HEAVIER LOCAL AMOUNTS. WILL CONTINUE THE FLASH
FLOOD WATCH FOR WESTERN PORTIONS OF THE AREA...AS THOSE AREAS
SHOULD BE MOST IMPACTED BY THUNDERSTORMS. BY THE TIME THE STORMS
APPROACH SOUTHERN CT AND LONG ISLAND...IT WILL BE LATER IN THE
EVENING...AND THE LOSS OF DIURNAL HEATING WILL LEAD TO A LOSS OF
CAPE...AND DO NOT THINK THAT STORMS THAT DEVELOP WILL BE LONG
LIVED BY THAT POINT.

SHOWERS AND STORMS END OVER THE WESTERN HALF OF THE CWA AROUND
MIDNIGHT...AND SHOWERS COULD LINGER OUT EAST THROUGH DAYBREAK
SATURDAY. SKIES ALSO BEGIN TO CLEAR OUT ACROSS THE WESTERN ZONES
AS HIGH PRES BEGINS TO BUILD IN BEHIND THE DEPARTING FRONT.

LOWS TONIGHT WILL GENERALLY DROP INTO THE 60S.

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG OCEAN BEACHES INTO
THIS EVENING.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
ANY LINGERING SHOWERS ACROSS FAR SE CT AND THE TWIN FORKS OF LONG
ISLAND WILL END SATURDAY MORNING. HIGH PRES OVER THE GREAT LAKES
MOVES INTO THE OHIO VALLEY DURING THE DAY...AND A WEAK SHORTWAVE
WILL SLIDE THROUGH THE REGION IN THE AFTERNOON. IT SHOULD BE TOO
DRY FOR ANY SHOWERS TO DEVELOP...BUT THERE COULD BE SOME AFTERNOON
CU DEVELOPING WITH ITS PASSAGE.

HIGH PRES CONTINUES TO BUILD EAST SATURDAY NIGHT. CLEAR SKIES AND
LIGHT WINDS WILL RESULT IN RADIATIONAL COOLING CONDS IN THE RURAL
AREAS OF THE CWA.

USED A BLEND OF MAV/MET MOS AND BUMPED UP BY A DEGREE OR 2 FOR
HIGHS ON SATURDAY IN THE MID TO UPPER 70S. SOME SPOTS AWAY FROM THE
WATER COULD TOUCH 80. FOR SATURDAY NIGHT...LOWS WILL GENERALLY
DROP INTO THE 50S...EXCEPT FOR OUTLYING AREAS WHERE LOWS WILL DROP
INTO THE MID/UPPER 40S.

THERE IS A MODERATE RISK OF RIP CURRENTS AT ATLANTIC OCEAN BEACHES
ON SATURDAY.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
VERTICALLY STACKED HIGH PRESSURE WILL MOVE ACROSS ON SUNDAY IN THE
WAKE OF LOW PRESSURE EAST OF NEW ENGLAND. SHOULD BE A VERY NICE
FATHER/S DAY...WITH MOSTLY SUNNY SKIES AND A BIT OF A W-NW BREEZE
ESPECIALLY IN THE MORNING. HIGH TEMPS SHOULD BE IN THE UPPER 70S
AND LOWER 80S...NOT QUITE AS WARM AS GFS MOS WOULD SUGGEST AS THE
UPPER COOL POCKET WITH THE LOW TO THE EAST WILL PROBABLY BE LESS
PROGRESSIVE PER NAM/ECMWF. FAIR WX WILL CONTINUE INTO MON...WITH
WARMER HIGHS IN THE 80S IN MOST PLACES EXCEPT FOR SOUTH FACING
SHORES OF ERN LONG ISLAND/CT...AS THE RIDGE SLIDES TO THE EAST.

AS THE RIDGE FLATTENS OUT...COULD SEE A FEW SHOWERS WITH A LEAD
MID LEVEL IMPULSE LATE MON NIGHT...THEN BETTER CHANCES FOR DIURNAL
CONVECTION TUE AND ESPECIALLY WED WITH AN APPROACHING COLD FRONT.
THIS FRONT WILL SINK TO THE SOUTH ON THU AS HIGH PRESSURE BUILDS
TO THE NORTH...BUT STILL REMAIN CLOSE ENOUGH TO ALLOW FOR CLOUDS
AND SLIGHT TO LOW CHANCE POP. IT IS UNCERTAIN WHETHER THE FRONT
WILL RETURN NORTH AS A WARM FRONT ON FRI WITH CONTINUED CHANCES
FOR SHOWERS...OR KEEP PUSHING TO THE SOUTH PER 12Z ECMWF WHICH
INDICATES LESS PROGRESSIVE FLOW ALOFT.

ABOVE AVG TEMPS EARLY THIS WEEK SHOULD RETURN CLOSER TO AVG THU-
FRI AFTER COLD FROPA.

&&

.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
A WARM FRONT SLOWLY LIFTS NORTH OF THE REGION LATE THIS
AFTERNOON...FOLLOWED BY A COLD FRONT TONIGHT.

FOR NYC METRO...VFR CONDITIONS WILL EXIST ONLY FOR A SHORT TIME
UNTIL SHOWERS/THUNDERSTORMS MOVE IN AROUND 21/22Z WITH IFR
POSSIBLE. THEN...IFR POSSIBLE AGAIN TONIGHT UNTIL AFTER 6-8Z.
IMPROVEMENT TO VFR EXPECTED AS THE COLD FRONT MOVES THROUGH.

EAST OF NYC...IFR LIKELY THROUGH MUCH OF TONIGHT...ESPECIALLY FOR
KGON. THUNDER LESS LIKELY AS ANY ACTIVITY DIMINISHES IN COVERAGE
AND INTENSITY. VFR SAT MORNING.

WINDS LIGHT THROUGH TONIGHT. EAST/SOUTHEAST TURNS SOUTH THIS
EVENING...THEN WEST TONIGHT. NW WINDS SATURDAY.

 ...NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: TIMING OF ANY THUNDERSTORMS MAY BE OFF AN
HOUR OR TWO. VIS RIGHT AROUND 3SM POSSIBLE TONIGHT...COULD DROP
LOWER BRIEFLY BEFORE 06Z.

KLGA FCSTER COMMENTS: WINDS EXPECTED TO SHIFT TO THE SOUTHEAST
BEFORE 22Z. TIMING OF ANY THUNDERSTORMS MAY BE OFF AN HOUR OR
TWO. VIS RIGHT AROUND 3SM POSSIBLE TONIGHT...COULD DROP LOWER
BRIEFLY BEFORE 06Z.

KEWR FCSTER COMMENTS: TIMING OF ANY THUNDERSTORMS MAY BE OFF AN
HOUR OR TWO. VIS RIGHT AROUND 3SM POSSIBLE TONIGHT...COULD DROP LOWER
BRIEFLY BEFORE 06Z.

KTEB FCSTER COMMENTS: TIMING OF ANY THUNDERSTORMS MAY BE OFF AN
HOUR OR TWO. VIS RIGHT AROUND 3SM POSSIBLE TONIGHT...COULD DROP LOWER
BRIEFLY BEFORE 06Z.

KHPN FCSTER COMMENTS: TIMING OF ANY THUNDERSTORMS MAY BE OFF AN
HOUR OR TWO. CHANCE FOR IFR TONIGHT IN STRATUS AND FOG.

KISP FCSTER COMMENTS: ANY THUNDERSTORMS SHOULD WEAKEN. FOG
POSSIBLE THIS EVENING. VFR POSSIBLE BRIEFLY AT TIMES BETWEEN 20-00Z
BUT OVERALL CONDITIONS WILL BE CIGS BELOW 2000FT. NOT CONFIDENT
ENOUGH FOR A TEMPO GROUP.

.OUTLOOK FOR 18Z SATURDAY THROUGH WEDNESDAY...
.SAT AFTERNOON-MON...VFR.
.TUE-WED...SCT AFTN TSTMS.

&&

.MARINE...
DENSE FOG ADVISORY REMAINS IN EFFECT FOR THE OCEAN...SOUND...AND
BAYS THROUGH SATURDAY MORNING FOR VSBYS 1 NM OR LESS. FOG SHOULD
DISSIPATE BEHIND THE PASSAGE OF THE COLD FRONT.

SEAS WILL AVERAGE 4-6 FT ON THE OCEAN THROUGH SATURDAY MORNING.
WITH A WEAK UPPER LEVEL DISTURBANCE MOVING ACROSS THE AREA
SATURDAY AFTERNOON...THERE MAY BE SOME GUSTS TO 20 KT...BUT THINK
GUSTS SHOULD REMAIN BELOW SCA CRITERIA.

SUB-SCA CONDS ON TAP SATURDAY NIGHT.

QUIET CONDS EXPECTED EARLY NEXT WEEK...FIRST AS HIGH PRESSURE MOVES
ACROSS...THEN AS A WEAK FRONTAL SYSTEM APPROACHES TUE INTO WED.

&&

.HYDROLOGY...
ADDITIONAL RAINFALL THROUGH TONIGHT WILL AVERAGE FROM 1/2 INCH TO
3/4 INCH. LOCALLY HEAVY RAIN COULD PRODUCE OVER AN INCH OF RAIN.
LOCALIZED FLASH FLOODING IS POSSIBLE...MAINLY FOR THE LOWER HUDSON
VALLEY...NE NJ...AND NYC.

DRY WEATHER IS THEN FORECAST THROUGH MONDAY.

&&

.TIDES/COASTAL FLOODING...
HIGH ASTRONOMICAL TIDES PEAK TONIGHT INTO SAT. BETWEEN HALF A FOOT
AND 1.5 FT IS NEEDED FOR WATERS TO REACH MINOR FLOOD LEVELS. WITH
THE SE/S FLOW...SURGE VALUES BETWEEN A HALF A FOOT AND A FOOT ARE
LIKELY...WHICH MAY RESULT IN ISOLATED AREAS TOUCHING MINOR FLOOD
LEVELS DURING THIS EVENING AND POSSIBLY EVEN DURING THE HIGH TIDE
CYCLE SATURDAY EVENING.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NYZ067>075-
     176-178.
NJ...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NJZ002-004-
     006-103>108.
MARINE...DENSE FOG ADVISORY UNTIL 6 AM EDT SATURDAY FOR ANZ330-335-340-
     345-350-353-355.
     SMALL CRAFT ADVISORY UNTIL 11 AM EDT SATURDAY FOR ANZ350-353.

&&

SYNOPSIS...GOODMAN/MPS
NEAR TERM...MPS
SHORT TERM...MPS
LONG TERM...GOODMAN
AVIATION...PW
MARINE...GOODMAN/MPS
HYDROLOGY...GOODMAN/MPS
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jun 13, 4:42 PM EDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
442 PM EDT FRI JUN 13 2014

CTZ005>012-NYZ078-079-177-142045-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-NORTHERN NASSAU-
442 PM EDT FRI JUN 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ002-004-006-103>108-NYZ067>074-176-142045-
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-NORTHERN QUEENS-
442 PM EDT FRI JUN 13 2014

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ080-081-179-142045-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-SOUTHERN NASSAU-
442 PM EDT FRI JUN 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A MODERATE RISK OF RIP CURRENTS AT ATLANTIC OCEAN BEACHES
ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ075-178-142045-
KINGS (BROOKLYN)-SOUTHERN QUEENS-
442 PM EDT FRI JUN 13 2014

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A MODERATE RISK OF RIP CURRENTS AT ATLANTIC OCEAN BEACHES
ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-340-345-350-353-355-142045-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
442 PM EDT FRI JUN 13 2014

...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ338-142045-
NEW YORK HARBOR-
442 PM EDT FRI JUN 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Local storm report, Jun 13, 5:27 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
527 PM EDT FRI JUN 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND GST     POMPTON LAKES           41.00N  74.29W
06/13/2014  E60 MPH          PASSAIC            NJ   TRAINED SPOTTER

&&

PICCA
Special weather statement, Jun 13, 5:42 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
542 PM EDT FRI JUN 13 2014

NJZ002-103-104-NYZ067>070-132245-
EASTERN BERGEN-NORTHERN WESTCHESTER-ORANGE-PUTNAM-ROCKLAND-WESTERN
BERGEN-WESTERN PASSAIC-
542 PM EDT FRI JUN 13 2014

...STRONG THUNDERSTORMS WILL IMPACT BERGEN...EASTERN ORANGE...
PASSAIC...PUTNAM...ROCKLAND AND WESTCHESTER COUNTIES...

AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HIGHLAND LAKE TO
PEARL RIVER TO ORADELL...OR ALONG A LINE EXTENDING FROM WEST MILFORD
TO NANUET TO BERGENFIELD...AND MOVING NORTHEAST AT 35 MPH.

THESE STORMS WILL BE...
  NEAR WARWICK BY 550 PM.
  NEAR POMONA BY 555 PM.
  NEAR CHESTER BY 600 PM.
  NEAR OSSINING BY 605 PM.
  NEAR PEEKSKILL BY 610 PM.
  NEAR WEST POINT BY 615 PM.

FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 45
MPH ARE EXPECTED WITH THESE STORMS.

PEOPLE IN BERGEN...EASTERN ORANGE...PASSAIC...PUTNAM...ROCKLAND AND
WESTCHESTER COUNTIES...INCLUDING ORADELL...BERGENFIELD...RAMSEY...
RINGWOOD...PARAMUS...ENGLEWOOD...SUFFERN...SLOATSBURG...PEARL RIVER
AND NANUET...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4120 7437 4125 7446 4162 7412 4161 7407
      4159 7405 4159 7395 4152 7399 4145 7399
      4149 7393 4153 7355 4145 7353 4136 7354
      4102 7385 4100 7389 4097 7390 4080 7405
      4080 7407 4097 7411 4112 7446

GOODMAN
Local storm report, Jun 13, 5:45 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
545 PM EDT FRI JUN 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     MIDLAND PARK            40.99N  74.14W
06/13/2014                   BERGEN             NJ   TRAINED SPOTTER

            TREE DOWN ON CAR AT INTERSECTION OF VREELAND AND PAYNE
            AVES

&&

PICCA
Local storm report, Jun 13, 5:59 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
559 PM EDT FRI JUN 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0549 PM     FLASH FLOOD      1 NE LIVINGSTON         40.80N  74.32W
06/13/2014                   ESSEX              NJ   BROADCAST MEDIA

            ROUTE 10 CLOSED DUE TO FLASH FLOODING BETWEEN HILLSIDE
            AND LIVINGSTON AVES

&&

PICCA
Local storm report, Jun 13, 6:07 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
607 PM EDT FRI JUN 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLASH FLOOD      1 SSW POMPTON           40.98N  74.28W
06/13/2014                   PASSAIC            NJ   LAW ENFORCEMENT

            DAWES HIGHWAY IMPASSABLE AND CLOSED DUE TO FLASH
            FLOODING.

&&

PICCA
Special weather statement, Jun 13, 6:12 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
612 PM EDT FRI JUN 13 2014

NJZ006-NYZ071>073-176-177-132315-
BRONX-HUDSON-NEW YORK (MANHATTAN)-NORTHERN NASSAU-NORTHERN
QUEENS-SOUTHERN WESTCHESTER-
612 PM EDT FRI JUN 13 2014

...STRONG THUNDERSTORM WILL IMPACT BRONX...HUDSON...
NEW YORK (MANHATTAN)...NORTHWESTERN NASSAU...QUEENS AND
WESTCHESTER COUNTIES...

AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR EAST VILLAGE...OR NEAR MIDTOWN MANHATTAN...
AND MOVING NORTHEAST AT 25 MPH.

THIS STORM WILL BE...
  NEAR LAGUARDIA AIRPORT BY 620 PM.
  NEAR FLUSHING BY 625 PM.
  NEAR WHITESTONE BY 630 PM.
  NEAR CITY ISLAND BY 635 PM.
  NEAR SANDS POINT BY 645 PM.
  NEAR GLEN COVE BY 650 PM.

PEOPLE IN BRONX...HUDSON...NEW YORK (MANHATTAN)...NORTHWESTERN
NASSAU...QUEENS AND WESTCHESTER COUNTIES...INCLUDING MIDTOWN
MANHATTAN...EAST VILLAGE...LOWER EAST SIDE...SOHO...HOBOKEN...UNION
CITY...UPPER WEST SIDE...LONG ISLAND CITY...CENTRAL PARK AND
ASTORIA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO
40 MPH ARE EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4074 7395 4070 7399 4075 7406 4105 7369
      4101 7365 4098 7365 4094 7368 4090 7375
      4084 7376 4087 7373 4087 7370 4085 7366
      4090 7364 4092 7357 4093 7353 4089 7348
      4070 7391

GOODMAN

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:44 AM EDTDense Fog AdvisoryOKXNassau, Suffolk3 hr
Jun 13, 7:49 AM EDTMarine Dense Fog AdvisoryOKX22 hr
Jun 13, 8:53 AM EDTAreal Flood AdvisoryOKXOrange112 min
Jun 13, 10:14 AM EDTAreal Flood AdvisoryOKXRockland, Westchester2 hr
Jun 13, 1:00 PM EDTFlash Flood WatchOKXBronx, Kings, New York, Orange, Putnam, Queens and 3 more10 hr
Jun 13, 4:56 PM EDTFlash Flood WarningOKXOrange3 hr
Jun 13, 5:11 PM EDTSpecial Weather StatementOKXRichmond49 min
Jun 13, 5:18 PM EDTSpecial Weather StatementOKXOrange57 min
Jun 13, 5:37 PM EDTAreal Flood AdvisoryOKXOrange, Putnam, Rockland, Westchester3 hr
Jun 13, 5:42 PM EDTAreal Flood AdvisoryOKXBronx, Kings, New York, Queens, Richmond, Westchester2 hr
Jun 13, 5:42 PM EDTSpecial Weather StatementOKXOrange, Putnam, Rockland, Westchester63 min
Jun 13, 6:10 PM EDTSpecial Marine WarningOKX35 min
Jun 13, 6:12 PM EDTSpecial Weather StatementOKXBronx, New York63 min
Jun 13, 6:16 PM EDTSpecial Marine WarningOKX29 min
Jun 13, 6:23 PM EDTSpecial Weather StatementOKXKings, Queens67 min
Jun 13, 6:55 PM EDTAreal Flood AdvisoryOKXNassau, Suffolk2 hr

Nearby

Flash Flood Warnings in New York, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.